Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at May 5, 2016, 1:39 PM PDT for Trinity County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2016, 1:39 PM PDT (20:39 UTC)
- Expired
- May 5, 2016, 2:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Medford radar (KMAX), 138 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WWUS86 KEKA 052039
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
139 PM PDT THU MAY 5 2016
CAZ004-052115-
UPPER TRINITY RIVER CA-
139 PM PDT THU MAY 5 2016
...SPECIAL WEATHER STATEMENT THROUGH 215 PM...
AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF FRENCH GULCH...OR 12 MILES EAST OF WEAVERVILLE.
THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINFALL WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNTAINOUS AREAS NORTH OF LEWISTON AND TRINITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4089 12261 4088 12263 4085 12264 4083 12267
4081 12266 4078 12267 4075 12272 4074 12272
4073 12285 4088 12279 4094 12261 4092 12261
4090 12260
TIME...MOT...LOC 2037Z 164DEG 3KT 4079 12272
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at May 5, 9:28 AM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 5, 9:28 AM PDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
928 AM PDT THU MAY 5 2016
.SYNOPSIS...AN UPPER LEVEL LOW OFFSHORE WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE LOW WILL MOVE TO OUR
EAST OVER THE WEEKEND AND THE THREAT FOR SHOWERS AND THUNDERSTORMS
WILL DECREASE.
&&
.UPDATE...MOIST EASTERLY MID LEVEL FLOW WILL BE FAVORABLE FOR
ISOLATED THUNDERSTORMS OUT TOWARD THE COASTAL ZONES TODAY AS
A CLOSED LOW ALOFT HEADS EASTWARD TOWARD CENTRAL CALIFORNIA.
HIGH RESOLUTION AND SPECTRAL MODELS HAVE BEEN ALL OVER THE
PLACE WITH THE EXPLICIT CONVECTIVE PRECIP GENERATION. FEEL
THERE IS SUFFICIENT DATA TO WARRANT A SLIGHT CHANCE OF
THUNDERSTORMS OUT OVER THE COASTAL ZONES. THERE HAS BEEN A FEW
LATE NIGHT AND EARLY MORNING STORMS OVER COASTAL AREAS FOR THE
LAST DAY OR TWO WITH THE FAIRLY HIGH THETA-E AIR IN THE MID LEVELS.
STORMS THAT FORM OVER THE INTERIOR WITH THE DAYTIME HEATING TODAY
MAY REACH OR FORM OVER THE COAST AGAIN THIS AFTERNOON.
&&
.PREV DISCUSSION......ISSUED AT 504 AM PDT...
AN UPPER LOW HAS ABOUT BOTTOMED OUT NEAR 34N/126W IN THE BASE OF
A LARGE SCALE TROF. VORTICITY MAXIMA CONTINUE TO PIVOT N AROUND
THE LOW AND BRINGING ISOLATED TO SCATTERED SHOWERS TO THE AREA
OVERNIGHT. A COUPLE OF THUNDERSTORMS MOVED N INTO TRINITY COUNTY
EARLIER IN THE NIGHT...AND A FEW MORE STORMS CANNOT BE RULED OUT
IN THAT AREA THRU THE MORNING HOURS.
AS THE OMEGA BLOCK PATTERN PERSISTS OVER THE PLAINS AND THE UPPER
LOW REMAINS NEAR THE REGION...SCATTERED TO NUMEROUS SHOWERS ALONG
WITH ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
TODAY WITH THE GREATEST CHANCES OVER THE E 1/2 OF THE AREA.
LIFTED INDICES ARE FORECAST TO DROP TO AROUND -4 C THIS AFTERNOON
ALONG WITH MUCAPES AROUND 2000 J/KG. DUE TO THE HIGHER
INSTABILITY...STORMS ARE EXPECTED TO BE A BIT STRONGER TODAY WITH
MORE LIGHTNING. STORMS MAY ALSO BE A BIT LONGER LASTING. SHOWER
AND STORM MOTION WILL BE GENERALLY TO THE N...BUT A MORE NW DRIFT
IS POSSIBLE ONCE AGAIN LATER THIS AFTERNOON. WILL CONTINUE TO
EVALUATE POTENTIAL FOR STORMS TO MAKE IT INTO THE COASTAL ZONES
LATER TODAY. AS MENTIONED BY THE PREVIOUS FORECASTER...STORMS WILL
WEAKEN AS THEY MOVE CLOSER TO THE COAST.
ONE MORE ACTIVE THUNDERSTORM DAY IS FORECAST FOR FRIDAY...WITH THE
MAIN FOCUS FROM THE TRINITY HORN TO THE YOLLA BOLLYS.
HOWEVER...STORM MOTION WILL BE FROM E TO W...AND STORMS ARE MORE
LIKELY TO REACH THE COAST LATER IN THE DAY. DRIER AIR WILL START
TOINFILTRATE ALOFT OVER THE WEEKEND AS THE UPPER LOW TIGHTENS
OVER S CA AND UPPER WINDS SHIFT TO A MORE NE DIRECTION. ISOLATED
THUNDERSTORMS STILL LOOK POSSIBLE OVER THE INTERIOR...BUT OVERALL
PRECIP COVERAGE WILL BE ON THE WANE AND CLOUD COVER WILL DECREASE
AS WELL.
NEAR NORMAL TEMPERATURES INTO THE WEEKEND WILL BECOME ABOVE
NORMAL EARLY NEXT WEEK AS HEIGHTS RISE OVER THE REGION. MAX TEMPS
IN THE MID 80S ARE EXPECTED OVER PORTIONS OF THE INTERIOR BY TUE
OF NEXT WEEK. /SEC
&&
.AVIATION...MVFR TO IFR CONDITIONS WILL CONTINUE AT KCEC AND KACV
TODAY. THE LOWER CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES AS SHOWERS MOVE ACROSS THE AREA AT TIMES AND DUE TO
PATCHY FOG OCCURRING AT SOME LOCATIONS. LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC AND KACV THROUGH THE EARLY
MORNING. MODERATE AND GUSTY WINDS WILL PREVAIL AT KCEC AND KACV
LATE THIS MORNING THROUGH THE EARLY EVENING. VFR TO MVFR
CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT
KUKI THROUGH THE EARLY MORNING. THE LOWER CONDITIONS WILL BE DUE
TO REDUCED CEILINGS. VFR CONDITIONS AND LIGHT WINDS WILL OCCUR AT
KUKI LATE THIS MORNING AND THIS AFTERNOON.
&&
.MARINE...A STRONG OFFSHORE HIGH PRESSURE RIDGE INTERACTING WITH
AN INLAND LOW PRESSURE SYSTEM WILL MAINTAIN A TIGHT PRESSURE
GRADIENT AND ELEVATED WINDS AND SEAS ACROSS THE WATERS THE NEXT
FEW DAYS. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE NORTHERN
NEAR SHORE WATERS THROUGH EARLY SATURDAY MORNING AND ACROSS THE
SOUTHERN OUTER WATERS THROUGH FRIDAY NIGHT DUE TO ELEVATED WINDS
AND/OR SEAS. A HAZARDOUS SEAS WARNING WILL CONTINUE ACROSS THE
SOUTHERN OUTER WATERS THROUGH EARLY SATURDAY MORNING DUE TO
ELEVATED SHORT PERIOD SEAS. A GALE WARNING WILL CONTINUE ACROSS
THE NORTHERN OUTER WATERS THROUGH EARLY SATURDAY MORNING DUE TO
WIND GUSTS UP TO GALE FORCE OCCURRING. THE SEAS WILL DIMINISH THIS
WEEKEND DUE TO THE COMBINATION OF THE HIGH PRESSURE RIDGE
WEAKENING AND THE INLAND LOW PRESSURE SYSTEM PROPAGATING EASTWARD
ACROSS THE CENTRAL UNITED STATES. A WEAK COLD FRONT WILL APPROACH
THE REGION THIS WEEKEND.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 11 AM PDT SATURDAY FOR PZZ450.
GALE WARNING UNTIL 11 PM PDT FRIDAY FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT SATURDAY FOR PZZ475.
HAZARDOUS SEAS WARNING UNTIL 3 AM PDT SATURDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, May 5, 6:23 AM PDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 623 AM PDT THU MAY 5 2016 CAZ001-002-061330- REDWOOD COAST-MENDOCINO COAST- 623 AM PDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY MOVE NORTHWEST FROM THE INTERIOR TOWARD THE COAST BEFORE WEAKENING TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY MOVE WEST FROM THE INTERIOR TOWARD THE COAST BEFORE WEAKENING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-061330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 623 AM PDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...WITH THE GREATEST CHANCES DURING THE AFTERNOON. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. DUE TO SLOW STORM MOTION...LOCALLY HEAVY RAINFALL IS POSSIBLE IN HEAVIER SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON FRIDAY...MAINLY DURING THE AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Special weather statement, May 5, 1:16 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
116 PM PDT THU MAY 5 2016
CAZ004-052100-
UPPER TRINITY RIVER CA-
116 PM PDT THU MAY 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL
200 PM PDT...
AT 115 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DENNY...OR 16 MILES EAST OF WILLOW CREEK...MOVING SOUTHEAST AT 3 MPH.
NICKEL SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINFALL WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DENNY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4094 12344 4101 12340 4107 12339 4092 12306
4079 12325
TIME...MOT...LOC 2015Z 315DEG 5KT 4093 12332
RPASpecial weather statement, May 5, 1:39 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
139 PM PDT THU MAY 5 2016
CAZ004-052115-
UPPER TRINITY RIVER CA-
139 PM PDT THU MAY 5 2016
...SPECIAL WEATHER STATEMENT THROUGH 215 PM...
AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF FRENCH GULCH...OR 12 MILES EAST OF WEAVERVILLE.
THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINFALL WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNTAINOUS AREAS NORTH OF LEWISTON AND TRINITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4089 12261 4088 12263 4085 12264 4083 12267
4081 12266 4078 12267 4075 12272 4074 12272
4073 12285 4088 12279 4094 12261 4092 12261
4090 12260
TIME...MOT...LOC 2037Z 164DEG 3KT 4079 12272
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 5:31 PM PDT | Special Weather Statement | EKA | Trinity | 29 min |
| May 5, 1:16 PM PDT | Special Weather Statement | EKA | Trinity | 44 min |
| May 5, 1:56 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 34 min |
| May 5, 2:06 PM PDT | Special Weather Statement | EKA | Trinity | 39 min |
| May 5, 2:22 PM PDT | Special Weather Statement | EKA | Trinity | 38 min |
| May 5, 2:32 PM PDT | Special Weather Statement | EKA | Humboldt | 43 min |
| May 5, 2:39 PM PDT | Severe Thunderstorm Warning | EKA | Humboldt | 36 min |
| May 5, 3:28 PM PDT | Special Weather Statement | EKA | Humboldt | 32 min |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.